Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Fever, atypical seizures, MRI shows hyperintensitve at bilateral periventricular white matter. Does it have impact on mental growth?

hello doctor !!
my one old son was hospitalised out of high grade fever and atypical seizures, we took blood test ,urine test, lamba punture and MRI scan. except MRI all other test results shown normal. MRI results that his brain shows hyperintensitve at bilateral periventricular white matter. i wanna to know it means, do it have impact on mental growth.
Asked On : Thu, 18 Apr 2013
Answers:  1 Views:  31
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Dec 2014
Welcome to HCM

Seizures in a child of less than 3 years age with high grade fever are also called as Febrile Convulsions. Basic treatment in such seizures is control of hyperthermia and control of seizure by medicines like Gardenal or Phenobarbitone. Mild hyper intensities on MRI are normal findings and there is no need to worry. Still you can consult his doctor for detailed results.
For his normal mental growth I would advise you to please give him special attention for at least next 2-3 years, fever or hyperthermia should be avoided completely. If fever occurs then immediately give paracetamol syrup and take him to a doctor. Consult his doctor for some prophylactic medicine for seizure as Gardenal. He will attain normal growth, don't take excess stress.

Dr. Seikhoo Bishnoi, MD
Answered: Thu, 18 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor